Duke Mathematical Journal

On algebraic fiber spaces over varieties of maximal Albanese dimension

Jungkai A. Chen and Christopher D. Hacon

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study algebraic fiber spaces $f : X \longrightarrow Y$ where $Y$ is of maximal Albanese dimension. In particular, we give an effective version of a theorem of Y. Kawamata: If $P_m(X)=1$ for some $m\geq 2$, then the Albanese map of $X$ is surjective. Combining this with [1], it follows that $X$ is birational to an abelian variety if and only if $P_2(X)=1$ and $q(X)=\dim(X)$.

Article information

Source
Duke Math. J., Volume 111, Number 1 (2002), 159-175.

Dates
First available in Project Euclid: 18 June 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1087575010

Digital Object Identifier
doi:10.1215/S0012-7094-02-11115-6

Mathematical Reviews number (MathSciNet)
MR1876444

Zentralblatt MATH identifier
1055.14010

Subjects
Primary: 14D06: Fibrations, degenerations
Secondary: 14J10: Families, moduli, classification: algebraic theory

Citation

Chen, Jungkai A.; Hacon, Christopher D. On algebraic fiber spaces over varieties of maximal Albanese dimension. Duke Math. J. 111 (2002), no. 1, 159--175. doi:10.1215/S0012-7094-02-11115-6. https://projecteuclid.org/euclid.dmj/1087575010


Export citation

References

  • J. A. Chen and C. D. Hacon, Characterization of abelian varieties, Invent. Math. 143 (2001), 435--447.
  • H. Clemens and C. D. Hacon, Deformations of the trivial line bundle and vanishing theorems, preprint., to appear in Amer. J. Math.
  • L. Ein and R. Lazarsfeld, Singularities of theta divisors and birational geometry of irregular varieties, J. Amer. Math. Soc. 10 (1997), 243--258.
  • H. Esnault and E. Viehweg, ``Revêtements cycliques (autour du théorème d'annulation de J. Kollár), II'' in Géométrie algébrique et applications (La Rábida, Spain, 1984), II, Travaux en Cours 23, Hermann, Paris, 1987, 81--96.
  • M. Green and R. Lazarsfeld, Deformation theory, generic vanishing theorems, and some conjectures of Enriques, Catanese and Beauville, Invent. Math. 90 (1987), 389--407.
  • --. --. --. --., Higher obstructions to deforming cohomology groups of line bundles, J. Amer. Math. Soc. 4 (1991), 87--103.
  • Y. Kawamata, Characterization of abelian varieties, Compositio Math. 43 (1981), 253--276.
  • --. --. --. --., Minimal models and the Kodaira dimension of algebraic fiber spaces, J. Reine Angew. Math. 363 (1985), 1--46.
  • --. --. --. --., Pluricanonical systems on minimal algebraic varieties, Invent. Math. 79 (1985), 567--588.
  • J. Kollár, Higher direct images of dualizing sheaves, I, Ann. of Math. (2) 123 (1986), 11--42.
  • --. --. --. --., Higher direct images of dualizing sheaves, II, Ann. of Math. (2) 124 (1987), 171--202.
  • --. --. --. --., Shafarevich maps and plurigenera of algebraic varieties, Invent. Math. 113 (1993), 177--215.
  • --------, Shafarevich Maps and Automorphic Forms, M. B. Porter Lectures, Princeton Univ. Press, Princeton, 1995.
  • S. Mori, ``Classification of higher-dimensional varieties'' in Algebraic Geometry (Brunswick, Maine, 1985), Proc. Sympos. Pure Math. 46, Amer. Math. Soc., Providence, 1987, 269--331.
  • S. Mukai, Duality between (D(X)) and (D(\hat X)), with its application to Picard sheaves, Nagoya Math. J. 81 (1981), 153--175.
  • C. Simpson, Subspaces of moduli spaces of rank one local systems, Ann. Sci. École Norm. Sup. (4) 26 (1993), 361--401.